Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Paducah, KY

January 13, 2007Stoddard County, Missouri

NWS Paducah, KY issued this flash flood warning at Jan 13, 2007, 5:07 PM CST for Stoddard County, Missouri. It took effect at Jan 13, 2007, 5:12 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2007, 5:07 PM CST (23:07 UTC)
In effect from
Jan 13, 2007, 5:12 PM CST
Expired
Jan 13, 2007, 11:00 PM CST
In force
6 hr
Issued by
NWS Paducah, KY
Area
Whole counties

County Stoddard County, MO

The radar

The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 8:30 PM CSTFLASH FLOODDexter, MONUMEROUS SECONDARY ROADS HAVE WATER OVER THEM. SIGNS HAVE BEEN PLACED TO BLOCK TRAFFIC. MOST OF THE FLOODED AREAS ARE FROM DEXTER SOUTHWARD THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 132312
FFWPAH
MOC023-181-207-140500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTHEAST MISSOURI.
  RIPLEY COUNTY IN SOUTHEAST MISSOURI.
  STODDARD COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 1100 PM CST.

* AT 505 PM CST...RADAR ESTIMATES INDICATED POSSIBLE FLASH FLOODING 
OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
...PUXICO...POPLAR BLUFF...FISK...DEXTER...BLOOMFIELD.

ONE TO TWO INCHES OF RAIN HAD FALLEN OVER THE WARNED AREA WITH 
ANOTHER ONE TO TWO INCHES POSSIBLE OVERNIGHT. REPORTS OF LOW WATER 
CROSSING AND FLOOD PRONE AREAS ARE ALREADY INUNDATED. THE ADDITIONAL 
ONE TO TWO INCHES OF RAIN EXPECTED OVER THE AREA PROMPTED THE 
WARNING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3680 9110 3680 9060 3690 9065 3692 9055
      3692 9025 3701 9017 3707 8983 3668 8973
      3668 9012 3655 9025 3655 9112

$$
1 follow-up statement
000 
WGUS73 KPAH 140228
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
816 PM CST SAT JAN 13 2007

MOC023-181-207-140500-
STODDARD MO-BUTLER MO-RIPLEY MO-
816 PM CST SAT JAN 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR
RIPLEY...BUTLER AND STODDARD COUNTIES IN SOUTHEAST MISSOURI...

AT 815 PM CST...OFFICIALS IN STODDARD...BUTLER...AND RIPLEY COUNTIES 
REPORTED WATER OVER NUMEROUS STATE AND COUNTY ROADS ACROSS THE 
AFOREMENTIONED COUNTIES. SOME ROADS HAD HIGH WATER SIGNS IN ALREADY 
IN PLACE. 

BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN OVER THE WARNED AREA 
THROUGH 800 PM. THE RAIN FALL WILL PERSIST OVERNIGHT WITH ONE TO TWO 
ADDITIONAL INCHES POSSIBLE. THEREFORE THE THE WARNING WILL CONTINUE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. PONDING OF WATER ON 
ROADWAYS WILL BE COMMON ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
...PUXICO...POPLAR BLUFF...FISK...DEXTER...BLOOMFIELD.


LAT...LON 3681 9112 3681 9067 3692 9068 3692 9025
      3701 9015 3705 9015 3706 8997 3713 8996
      3713 8979 3707 8979 3694 8971 3663 8972
      3663 9015 3660 9020 3650 9023 3649 9113

$$

KH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 2:28 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 13, 2:28 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CST SAT JAN 13 2007

.DISCUSSION...

MANY CHALLENGES THIS PACKAGE...BUT EVERYTHING SUGGEST THE GOING
FORECAST IS PRETTY MUCH ON TRACK.

HEAVY RAINFALL STILL LOOKS ON TARGET. FLOOD WATCH WILL CONTINUE FOR
ALL AREAS THROUGH SUNDAY NIGHT.

WITH OVERALL FORECAST PACKAGE TRENDED CLOSER TO THE NAM WITH ITS
GREATER SENSITIVITY TO THE LOW LEVELS. THAT SAID...DID NOT THROW OUT
THE GFS COMPLETELY.

WITH EVERYTHING GOING ON...WILL TRY TO ADDRESS EACH PARAMETER
INDIVIDUALLY.

STARTING WITH THUNDER. BEST CHANCE WILL BE OVER SOUTHEAST
MISSOURI THIS EVENING...THEN SPREADING ACROSS THE CWA DURING THE
NIGHT. 0-3KM MUCAPE WAS USED ALONG WITH 30+ K INDEX VALUES TO
SUPPORT THIS THINKING. PLUS THERE ARE NEGATIVE SHOWALTER VALUES ON
THE NAM OVER A LARGE PART OF THE CWA BY 12Z SUNDAY. ON SUNDAY...KEPT
THUNDER MENTIONED EVERYWHERE BUT THE NORTHWEST SECTIONS...AGAIN
FOLLOWING K INDEX VALUES AND MUCAPE. DROPPED MENTION OF THUNDER
AFTER 06Z MONDAY AS ALL FAVORABLE INDICES SUGGEST ANY THUNDER WILL
BE SOUTH OF CWA. NAM WAS GENERALLY MORE UNSTABLE THAN THE GFS
THROUGH THIS PERIOD. WITH HIGH LOW LEVEL SHEAR AND WEAK
INSTABILITY...WILL HAVE TO WATCH ANY STORMS TOMORROW AFTERNOON AND
EVENING FOR ISOLATED SEVERE.

HEAVY RAINFALL...LOOKED AT PRECIPITATION EFFICIENCY PROCEDURES AND
THEY SUGGEST THE HEAVIEST RAINFALL GENERALLY ALONG AND SOUTH OF THE
OHIO RIVER TONIGHT AS THE WAVE OVER THE ARKLATEX REGION MOVES INTO
THE REGION. THE LOW LEVEL JET INCREASES TO 50 KTS THIS EVENING WITH
SPEED AND SOME DIRECTIONAL CONVERGENCE NOTED ALONG THE OHIO RIVER.
MAY BE A BRIEF RESPITE TOMORROW DURING THE DAY WITH RAIN INCREASING
AND INTENSIFYING DURING THE LATE AFTERNOON HOURS. THE HEAVIEST RAIN
MAY SET UP ALONG A CGI-EVV LINE BY 00Z AND THEN SHIFT EAST NORTHEAST
DURING THE NIGHT. AGAIN THE LOW LEVEL JET INTENSIFIES DURING THE
LATE AFTERNOON HOURS OVER WESTERN KENTUCKY WHICH WILL AID IN THE
LIFT. BY MONDAY MORNING...THE HEAVY RAIN THREAT WILL HAVE ENDED.

WINTRY PRECIPITATION...LOOKED AT BOTH BUFKIT SOUNDINGS AND MODEL
THICKNESSES FOR THIS FORECAST CHALLENGE. FOR THE NEXT 24
HOURS...FREEZING TEMPERATURES ARE NOT EXPECTED IN OUR CWA.
TEMPERATURES AT 18Z WERE 33 AT UNO AND 37 AT POF AND SAR WAS AT 34.
WITH THE WAVE COMING UP AT US THIS EVENING WE FEEL THAT THE WARMER
AIR WILL WIN OUT OVER OUR CWA. DURING THE DAY TOMORROW WE ARE
BETWEEN SYSTEMS WITH LITTLE COLD AIR TEMPERATURE ADVECTION. AS THE
MAIN WAVE PASSES TOMORROW NIGHT THE COLD AIR WILL START TO ADVECT
IN...MAINLY AFTER MIDNIGHT. COULD SEE A LIGHT MIXTURE AS SOUNDINGS
SUPPORT LIGHT FREEZING RAIN...LIGHT SLEET OR LIGHT SNOW. BY THE TIME
THE COLD AIR MOVES IN...THE DEEP MOISTURE AND BEST LIFT IS LEAVING.
AMOUNTS SHOULD BE LIGHT...BUT MAY REACH ADVISORY LEVELS. WILL WAIT
FOR LATER MODEL RUNS TO DETERMINE THAT.

IN THE EXTENDED...FOLLOWED HPC CLOSELY...WHICH SEEMS TO FAVOR THE
ENSEMBLE MEANS. LATEST GFS RUN HAD AN INVERTED TROUGH OVER OUR
REGION ON FRIDAY...WHICH THE ENSEMBLES DO NOT HAVE. THUS HAVE KEPT
THE 4-7 DAY PERIOD DRY.

WENT WITH COLDER ETA MOS TEMPERATURES FOR THE FIRST 48 HOURS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.
MO...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.
IL...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.
IN...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES.

&&

SPODEN
Hazardous weather outlook, Jan 13, 3:53 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CST SAT JAN 13 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
353 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL INCREASE IN BOTH INTENSITY AND COVERAGE THIS EVENING AND
OVERNIGHT. AN ADDITIONAL 1 TO POSSIBLY 2 MORE INCHES WILL ADD TO
WHAT HAS ALREADY FALLEN...WHICH MAY CAUSE SOME FLOODING. THE
CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINS ONLY HEIGHTENS
THIS THREAT. A FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT.
THUNDERSTORMS AND LOCALLY HEAVY RAIN MAY ADD ANOTHER 1 TO 2 INCHES
TO ALREADY SATURATED GROUNDS...FOR A STORM TOTAL FORECAST OF 3 TO
6 INCHES. IN ADDITION...NUMEROUS FLOOD WARNINGS ARE IN EFFECT FOR AREA
RIVERS...REFER TO THOSE WARNINGS AND STATEMENTS FOR MORE DETAILED
INFORMATION.

THE PRECIPITATION WILL BEGIN TO CHANGE TO A MIXED BAG OF LIGHT
WINTRY WEATHER IN THE FORM OF FREEZING RAIN...SLEET...OR SNOW
LATE SUNDAY NIGHT AND EARLY MONDAY. SOME LIGHT WINTRY ACCUMULATION
IS A POSSIBILITY BEFORE IT ENDS MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND PRECIPITATION
AMOUNTS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:42 PM CSTWinter Weather AdvisoryPAHBollinger, Cape Girardeau, Carter, Perry, Wayne5 hr
Jan 13, 5:07 PM CSTFlash Flood WarningPAHButler, Carter, Mississippi, New Madrid, Perry, Ripley and 2 more238 days

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.